Lancaster EPrints

Quantum-to-classical correspondence in open chaotic systems.

Schomerus, Henning and Jacquod, Philippe (2005) Quantum-to-classical correspondence in open chaotic systems. Journal of Physics A: Mathematical and General, 38 (49). pp. 10663-10682. ISSN 0305-4470

Full text not available from this repository.

Abstract

We review properties of open chaotic mesoscopic systems with a finite Ehrenfest time �E. The Ehrenfest time separates a short-time regime of the quantum dynamics, where wave packets closely follow the deterministic classical motion, from a long-time regime of fully-developed wave chaos. For a vanishing Ehrenfest time the quantum systems display a degree of universality which is well described by random-matrix theory. In the semiclassical limit, �E becomes parametrically larger than the scattering time off the boundaries and the dwell time in the system. This results in the emergence of an increasing number of deterministic transport and escape modes, which induce strong deviations from random-matrix universality. We discuss these deviations for a variety of physical phenomena, including shot noise, conductance fluctuations, decay of quasi-bound states and the mesoscopic proximity effect in Andreev billiards.

Item Type: Article
Journal or Publication Title: Journal of Physics A: Mathematical and General
Subjects: Q Science > QC Physics
Departments: Faculty of Science and Technology > Physics
ID Code: 637
Deposited By: Dr Henning Schomerus
Deposited On: 16 Oct 2007
Refereed?: Yes
Published?: Published
Last Modified: 17 Sep 2013 08:23
Identification Number:
URI: http://eprints.lancs.ac.uk/id/eprint/637

Actions (login required)

View Item